Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns, we would urge you to consult your GP.

Morning after pill and constipation

(2 Posts)
tazmo Sat 13-Apr-13 19:20:31

Hi anyone had this? Took map tues and bunged up today! Bit worried as I only usually get constipation when pg and don't want no 4!

Dahlialover Tue 16-Apr-13 10:51:59

Progesterone causes constipation. It does this by relaxing the smooth muscle in the digestive system. This happens when you are pregnant and is an unfortunate side effect (not ususally listed) of progesterone preparations, such as pop contraceptive pills.

I have just had surgery to repair a rectocele, so have become a bit of an expert on this. Constipation is best not tolerated.

For 'unbunging', I am a recent convert to Movicol - you have to ask the pharmacist for it but do not need a prescription. For your general diet, you need plenty fibre (25-30g) and water, but this does not 'unbung'. I have been advised to try senna, but this give me pains.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now